I have acid reflux so bad it is coming up into my sinuses

Posted by robbinr @robbinr, Mar 25, 2016

I have acid reflux so bad it is coming up into my sinuses. I was only taking one Nexium (40mg) and then the Gastro added Raniditine (300) mg at night. I have started cutting them in half and it is getting better, but my sinuses and throat hurt all the time. My stomach is upset, and I have explosive gas. I’ve elevated my head at night. How can I get this to settle down?

Hi. I have the same problem. I’m so sorry. It is very terrible. The medicines I’m on I wouldn’t recommend to an enemy but they do bring some relief. I don’t even want to name them. I have autoimmune disease so I hope that when I get treatment for my disease I can get off of my medicine for this.
I have a positive development! I just made an appointment for next month with a rheumatologist connected with the Mayo clinic in Pittsburgh (I live in Florida but he’s the expert in my rare disease)! I’m so excited!
Do you have allergies, asthma or autoimmune disease?

REPLY
@boogirl

A friend commented to me yesterday that her doctor advised her to take Gaviscon or similar medication instead of increasing the dosage of potentially harmful acid reduction drugs. I had increased Prilosec 40mgms in am to an additional 40mgms at night per order of my GI doctor. I still have reflux after several weeks of added dose and now my leg cramps have increased from the increased dosage. I am going to try the Gaviscon advice and will let you know if it works. Some things work for some people and not others.

Jump to this post

Hi! I have a hiatal hernia and GERD and I have taken some sort of PPI for at least 30 years. My gastroenterologist put me on 24-Hr Nexium 40mg (1 pill daily), a number of years ago and told me to take Gaviscon between doses — If needed. I found that it “usually” works for me; however, there are times when it does not seem to do much. When I have continuing symptoms, I take another Gaviscon pill within 1 to 4 hrs.

REPLY
@boogirl

A friend commented to me yesterday that her doctor advised her to take Gaviscon or similar medication instead of increasing the dosage of potentially harmful acid reduction drugs. I had increased Prilosec 40mgms in am to an additional 40mgms at night per order of my GI doctor. I still have reflux after several weeks of added dose and now my leg cramps have increased from the increased dosage. I am going to try the Gaviscon advice and will let you know if it works. Some things work for some people and not others.

Jump to this post

We all have our individual crosses to bear. I find that when nothing helps, that a little bit of bitters in warm water seems to do the trick. But everyone is different. I always make sure I have bitters in my cupboard, though! I ASSume you have done the food diary, and might have an idea about what sets you off. Avoiding those “trigger” foods can be soul-wrenching, but ultimately beneficial.
Oh, the things I can no longer eat! And how I miss them so. But, I don’t miss the miasma they send my all too delicate stomach into!
Finding that I was being over-prescribed anti-acids was the kicker for me. My Doctors were making me worse, denying such a thing as “kick-back” acid production brought me back around to the more homeopathic, gentle remedies – like – eat some Kim Chi!

Liked by Ali Skahan

REPLY
@boogirl

A friend commented to me yesterday that her doctor advised her to take Gaviscon or similar medication instead of increasing the dosage of potentially harmful acid reduction drugs. I had increased Prilosec 40mgms in am to an additional 40mgms at night per order of my GI doctor. I still have reflux after several weeks of added dose and now my leg cramps have increased from the increased dosage. I am going to try the Gaviscon advice and will let you know if it works. Some things work for some people and not others.

Jump to this post

Hi, I never heard of bitters before. Could you explain what it is? Thank you!

REPLY
@boogirl

A friend commented to me yesterday that her doctor advised her to take Gaviscon or similar medication instead of increasing the dosage of potentially harmful acid reduction drugs. I had increased Prilosec 40mgms in am to an additional 40mgms at night per order of my GI doctor. I still have reflux after several weeks of added dose and now my leg cramps have increased from the increased dosage. I am going to try the Gaviscon advice and will let you know if it works. Some things work for some people and not others.

Jump to this post

I,have hiatus hernia too. No *meds helped,, and i now have Cinnamon tea
with a piece of fresh ginger in every morning and have hardly any
problems since*. The Cinnamon i use is the quills (Health Food store)and
must be CEYLON cinnamon. But if you cant get the quills,,Ceylon Cinnamon
power will do, just strain it through a tea strainer after you’ve added hot
water to,it and leave to steep for 5 mins.

Liked by Ali Skahan

REPLY

I know this is rather late in the game, but if you had that much discomfort from a sinus infection, and have had more than one, I hope you’re seeing a specialist. Mine generally tie in with the allergy stuff I suffer from as well. If one round of antibiotics doesn’t fix it, be sure to followup and let your doc know! I’ve known of cases where the infection got so bad they were hospitalized due to proximity to the brain! Fortunately, even though I get one every couple of years, I’ve learned my symptoms, so one round of meds is generally enough. Good luck in the future!

REPLY
Please login or register to post a reply.